Kentucky, 2011Damaging Winds and Heavy Rain in Kentucky, June 21, 2011
June 21, 2011 · NWS PAH · 4 events in 3 counties and zones
Thunderstorms moved across western Kentucky in a very moist and moderately unstable air mass. A couple of the storms reached severe levels.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms moved across western Kentucky in a very moist and moderately unstable air mass. A couple of the storms reached severe levels. The storms attained some organization as a result of deep-layer shear values around 40 knots. A cold front moving across Missouri further aided storm development.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 20, 11:52 PM CST, 7 hours 18 minutes earlier.
Area forecast discussion, Jun 20, 11:52 PM CST, 7 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1252 AM CDT TUE JUN 21 2011
.DISCUSSION...
APPROACHING COLD FRONT WILL INCREASE CONVECTIVE CHANCES STEADILY
UNTIL ITS PASSAGE. IT WILL CONTINUE A SLOW/STEADY EASTWARD
PROGRESS TODAY-TONIGHT-WED. POPS WILL RISE TO LIKELY CAT AND STAY
AROUND THERE TIL WE GET INTO THE UPPER CYLCONE DRIVEN CONVECTION
WED LATE PM/EVENING. DUE TO WARMTH/INSTABILITY...WITH FRONT AND
ENERGY AVAILABLE WITH LOW...WILL BE SEVERAL BOUTS OF POTENTIALLY
STRONG-SVR WX WITH THIS SYSTEM PASSAGE. SPC OUTLOOKS SLGT RISK SVR
THRU WED.
AFTER WED...WE'RE IN A BIT OF A DIRTY PATTERN BETWEEN THE LOW TO
THE EAST AND HIGH PRESSURE TO THE WEST. THE FIZZLE OUT OF THE
BOUNDARY ALONG WITH LINGERING HIGH MOISTURE/WARMTH IN THE ATMOS
COULD LEND TO SOME CONTINUATION OF AT LEAST SMALLISH POPS THRU THE
REMAINDER OF THE WEEK AND EVEN INTO THE WEEKEND. THIS APPEARS
ADEQUATELY REFLECTED IN THE PACKAGE AND LITTLE MORE THAN MINOR
MASSAGING WAS NEEDED.
&&
.AVIATION...
THE CHANCE OF SHOWERS AND STORMS WILL INCREASE TODAY ESP IN THE
PM. THE MENTION OF VCNTY SHOWERS AND CB WERE ADDED FOR KCGI/KPAH
IN THE LATE MORNING. THE MENTION OF SHRA AND CB CLOUDS WILL BE
ADDED FOR KEVV/KOWB FOR AFTERNOON DURING THE HEAT OF THE DAY. A
COLD FRONT WILL VERY SLOWLY CROSS THE TAF REGION EVENING THROUGH
WED...WHICH WILL BRING THE HIGHEST CHCS FOR THUNDERSTORMS TO THE
REGION. ANY THUNDERSTORMS AFTERNOON THROUGH WED COULD BE QUITE
STRONG.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jun 21, 3:04 AM CST, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
404 AM CDT TUE JUN 21 2011
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-221000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
404 AM CDT TUE JUN 21 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
STORMS TODAY AND TONIGHT WILL INCLUDE A SLIGHT RISK OF SEVERE
WEATHER. REFER TO RIVER FLOOD WARNINGS AND STATEMENTS FOR THE
LATEST FLOOD INFORMATION. SOUTH TO SOUTHWEST WINDS MAY INCLUDE
SOME GUSTINESS IN THE 20S MPH TODAY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A CHANCE OF THUNDERSTORMS CONTINUES FOR MUCH OF THE PERIOD. THIS
INCLUDES A SLIGHT RISK OF SEVERE STORMS WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MAINTAIN ALERT STATUS IN CASE THEIR ACTIVATION IS
REQUESTED.
Thunderstorm Wind, Christian
- When
- June 21, 7:10 AM CST
- Where
- Christian County, (Hop)ft Campbell Aaf
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 36.670, -87.500
The automated observing system at the Fort Campbell airfield measured a wind gust to 61 mph.
Heavy Rain, Graves
- When
- June 21, 1:25 PM CST to 1:45 PM CST
- Where
- Graves County, 1.11 mi W of Hickory
- Reported by
- Trained Spotter
- Coordinates
- 36.820, -88.650
A trained spotter measured 0.60 inches of rain within 20 minutes.
Heavy Rain, Graves
- When
- June 21, 1:36 PM CST to 2:06 PM CST
- Where
- Graves County, 1.11 mi W of Hickory
- Reported by
- Trained Spotter
- Coordinates
- 36.820, -88.650
A trained spotter measured 1.84 inches of rain in 30 minutes.
Thunderstorm Wind, Livingston
- When
- June 21, 2:10 PM CST
- Where
- Livingston County, 2.6 mi SE of Birdsville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 37.192, -88.418
Trees were down across Highway 137 near U.S. Highway 60. The road was blocked.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flooding in Illinois, June 21, 20112 injured · $2.5 million · EF1 · 80 events
- Damaging Winds in Indiana, June 21, 20111 death · 1 injured · $23,000 · 56 kt wind · 5 events
- Damaging Winds and Lightning Strikes in Alabama, June 21, 20112 injured · $578,000 · 70 kt wind · 86 events
- Heat in Virginia, June 21, 20111 death · 1 event
- Flash Flooding and Flooding in Michigan, June 21 to 22, 20114 injured · $1.5 million · 2 in hail · 22 events
- Flash Flooding and Damaging Winds in Illinois, June 21 to 22, 2011$698,000 · 61 kt wind · 39 events
- Flash Flooding and Hail in Virginia, June 21, 2011$323,000 · 1.75 in hail · 53 events
- Tornadoes and Flash Flooding in Wisconsin, June 21, 20111 injured · $409,000 · EF1 · 16 events
- Tornadoes and Hail in Texas, June 21, 2011$1.0 million · EF0 · 16 events
- Hail and Damaging Winds in Texas, June 21 to 22, 2011$226,000 · 1.75 in hail · 31 events
- Damaging Winds in Tennessee, June 21, 2011$315,000 · 60 kt wind · 20 events
- Tornado and Flash Flood in Minnesota, June 21, 2011$600,000 · EF0 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 314574, 315047, 315046, 314576.